UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 114

of 'Fluoropyrimidine-associated cardiotoxicity: Incidence, clinical manifestations, mechanisms, and management'

114
TI
[Clinical survey on cardiotoxicity of tegafur (FT-207)--compilation of a nationwide survey].
AU
Kikuchi K, Majima S, Murakami M
SO
Gan To Kagaku Ryoho. 1982 Aug;9(8):1482-8.
 
To examine FT-207 cardiotoxicity, medical records of 223 cancer patients from 23 institutions throughout Japan were subjected to analysis. ECG changes occurred in 11/108 patients and 4/115 patients after iv and po administration of FT-207 respectively. ST . T wave changes resembling to coronary T wave occurred in 4 patients without subjective or objective symptoms of cardiac disturbance after surgery followed by iv injection for a given period. These 4 patients did not show symptoms such as chest pain and tachycardia accompanying with ECG changes described in foreign literatures concerning 5-FU, and it was not clear whether these ECG changes reflected cardiac disturbance or not. On the other hand, other ECG changes consisted of non-specific changes in ST . T wave, and they were considered to be of no significance in clinical evaluation because of influence of background factors such as surgery and adjunct chemotherapy. Although this surveillance did not provide a given relationship between FT-207 and cardiac disturbance, it is recommended that especially iv injection should be taken with ECG monitoring.
AD
PMID